MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.
 
Event or Problem Description
It was reported that during an angioplasty procedure the balloon was inflated (approx.15 atm).Negative pressure was then applied via inflation device prior to removal of the balloon, but the balloon would not deflate.They attempted to deflate the balloon for several minutes but it would not entirely deflate.The physician then removed the sheath and balloon, still not entirely deflated, as one unit.Procedure ended with patient not receiving optimal treatment with regard to the balloon not working correctly.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.One advance 35 lp low profile balloon catheter was returned and examined.Inflation/deflation could not be performed due to possible occlusion.White flakes noted inside balloon.The white flakes are a result of contrast medium.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.There were no other reported complaints for this lot number.It is plausible that the occlusion is a result of dried contrast medium injected into the balloon during the procedure.Therefore, it is also plausible the product was functioning at the start of the procedure and had been inflated and therefore became occluded during the procedure.Based upon the information provided and the characteristics displayed, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Monitoring will continue to be performed for similar complaints.
 
Event or Problem Description
Recoil of the patient's stenosis was reported in relation to this event.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable or unchanged.Corrected data: report date: omitted on follow-up 1.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6200327
Report Number1820334-2016-01615
Device Sequence Number13676274
Product Code DQY
UDI-Device Identifier10827002522654
UDI-Public(01)10827002522654(17)190513(10)6970425
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K091527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-135-6-4.0
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/08/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/22/2016
Supplement Report FDA Received Date05/26/2017
05/26/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 DA